Alert archive / Florida / Special Weather Statements in 2024

Special Weather Statement, NWS Melbourne, FL

August 4, 2024Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 4, 2024, 1:13 PM EDT for Lake County, Florida. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2024, 1:13 PM EDT (17:13 UTC)
Expired
Aug 4, 2024, 1:30 PM EDT
In force
17 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Lake County, FL

The radar

The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:15 PM EDTTSTM WND GST 461 E Umatilla, FLFAWN station near Umatilla measured a thunderstorm wind gust of 40kts/ 46mph from the southeast.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS82 KMLB 041713
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
113 PM EDT Sun Aug 4 2024
 
FLZ041-044-041730-
Northern Lake County FL-Inland Volusia FL-
113 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAKE COUNTY THROUGH 130
PM EDT...

At 113 PM EDT, Doppler radar was tracking a strong thunderstorm over
Emeralda, moving northwest at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Leesburg, Eustis, Lady Lake, Lake Griffin, and Lisbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2932 8168 2933 8164 2895 8144
      2878 8195
TIME...MOT...LOC 1713Z 150DEG 37KT 2894 8180 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:40 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 4, 10:40 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1040 AM EDT Sun Aug 4 2024

...New UPDATE...

.UPDATE...
Issued at 1030 AM EDT Sun Aug 4 2024

The forecast for east central Florida remains on track. Some
adjustments to PoPs were made to indicate longer durations of
higher coverage this afternoon into the early evening hours based
on the latest model guidance. Tropical Storm Debby continues
moving north-northeast across the eastern Gulf of Mexico along the
west coast of Florida, and the previously detailed hazards across
east central Florida are still forecast. Bands of showers and
storms are expected to move across east central Florida this
afternoon into the evening and overnight hours, which could lead
to 2 to 4 inches of rainfall and locally higher amounts up to 6
inches in spots. Areas that see repeated rounds of heavy rainfall
could see some localized flooding in spots, especially urban and
low-lying areas with poor drainage. Wind gusts of 40 to 45 mph
and isolated gusts to tropical storm force, especially in Lake
County, will be possible. Additionally, a couple tornadoes cannot
fully be ruled out. A Tropical Storm Watch remains in effect for
Lake County. A Slight Risk of severe weather and excessive
rainfall is highlighted across areas near and north of the I-4
corridor, with areas southward under a Marginal Risk of severe
weather and excessive rainfall. Remember to have multiple ways of
receiving weather alerts, and continue to check back in for the
latest forecast as it relates to Tropical Storm Debby.

&&

.PREVIOUS DISCUSSION...
Issued at 334 AM EDT Sun Aug 4 2024

KEY MESSAGES:

- Tropical Storm Debby is forecast to strengthen in the eastern
  Gulf of Mexico today before making landfall as a hurricane near
  Florida's Big Bend on Monday. Tropical Storm WATCH remains in
  effect for Lake Co.

- There is a Marginal to Slight Risk of a few strong to severe
  storms today across East Central Florida. Wind gusts to tropical
  storm force will be the primary threat. One or two tornadoes
  also cannot be ruled out.

- There is a Slight Risk of excessive rainfall today near and
  west of I-4 and a Marginal Risk elsewhere. Over much of the
  area, 2 to 4 inches of total rain are forecast with locally
  higher amounts of up to 6 inches. These high-end totals could
  lead to flooding, especially in urban and poorly-drained areas.

              ----------Synoptic Overview----------

Tropical Storm Debby is currently located northwest of Dry
Tortugas NP in the Gulf of Mexico. Its outermost rain bands and
upper outflow extend northward to Central Florida this morning.
Debby is steered northward within a break in the subtropical ridge
axis, with anticyclones near Bermuda and over the Four Corners.
After landfall on Monday, Debby is forecast to slow down as it
gets caught in a weak/nil steering flow regime somewhere between N
Florida and the Carolinas.

As Debby moves northward over the next 36 hours, deep-layer
moisture will increase with PW values from 2.25" to 2.5". Its mass
response will ramp mid-level and boundary layer winds upward,
evidenced by H85 speeds exceeding 30-40 KT by this afternoon. As
Debby lifts northward early to mid-week, moisture is forecast to
decline to near normal and BL winds are predicted to decrease and
become offshore. However, this is dependent on the ultimate track
and could change.

Confidence remains moderate to high on sensible weather and impacts
through the next 48 hours as Debby parallels the Florida Gulf Coast.
Thereafter, the guidance envelope opens considerably, introducing
uncertainty about when Debby's influence on our weather will
conclude, returning us to more typical summertime weather.

             -------Sensible Weather & Impacts-------

Now Through Monday...

Through landfall on the Gulf Coast, the track of Debby will place
East Central FL in SE flow which will continue to pump copious
tropical moisture over the area. Outer rain and storm bands are
forecast to develop and occasionally traverse the forecast area.
Timing these bands will be difficult. HREF members indicate a high
chance of a band of rain/storms developing and moving SW to NE
across the area this afternoon. These members then consolidate the
highest coverage of showers and storms by tonight and Monday over
the northern third to half (roughly) of the area - generally NW of a
New Smyrna Beach to Lake Kissimmee line. Due to the increasing wind
energy aloft and copious moisture values, we will be monitoring the
following hazards:

Strong Winds:

 Showers and storms already have produced wind gusts
 in the 40-45 mph range over the last 6-12 hours along the
 Treasure Coast. SPC indicates a 5% risk for severe wind gusts
 (58+ MPH) through tonight over the area. Concern for this is
 centered on any bands of storms that form this afternoon when
 conditions will be most unstable. However, there will be a
 medium chance (40-60%) of attaining gusts to tropical storm
 force. The chance of sustained tropical storm force winds is
 lower but now exceeds 30% over Lake County.

 Through Sunday night and Monday, this risk will begin to shift
 northward as the storm moves away. However, momentum transfer
 algorithms still indicate the potential for 30-40 MPH wind gusts
 on Monday afternoon at least over the Greater Orlando and
 Daytona Beach areas. A Wind Advisory may eventually be needed.
 Now is a good time to consider securing any loose, lightweight
 objects.

Excessive Rain:

 While the core of Debby is still projected to remain west of the
 district, peripheral rain bands will pivot across the area.
 Those locations that see repeated bands could see rain tallies
 pile up in a hurry due to the efficient, moisture- laden
 environment. We still forecast a general 2-4" over much of the
 area, except along the Treasure Coast where additional totals of
 1-3" are expected.

 Within the Slight Risk area for excessive rainfall, which is
 near and especially northwest of I-4, there is at least a 15%
 chance of picking up those repeated rain bands that could result
 in localized flooding. HREF members suggest a reasonable worst-
 case scenario, or 10% chance, of 5-6" of rainfall totals on an
 isolated basis.

Tornadoes:

 Earlier this evening, there were a couple of broad couplets on
 NEXRAD radar along the Treasure Coast - indicative of an
 increasingly sheared tropical environment. Residing in the right
 flank of Debby, there is a low chance of brief tornadoes. Owing
 to this tornado threat, SPC indicates a Slight severe risk from
 Daytona Beach to Lake Kissimmee and points westward today,
 including Greater Orlando. Elsewhere, a Marginal Risk exists.
 This is due to the growing "relative" risk as one moves closer
 to the track of Debby. Winds turn more unidirectional on Monday,
 but there will still be a very low chance for a tornado over our
 northernmost communities within east Central Florida.

Beaches:

 There is a HIGH risk of life-threatening rip currents
 today at our Atlantic Beaches. This will be accompanied by a
 longshore northward-flowing current and breakers increasing to
 4-5 FT in the surf zone. It is strongly encouraged to stay out
 of the water! Localized minor beach erosion or scouring may
 occur at times of high tide.

High temperatures over the next couple of days will range from the
mid 80s to low 90s, with peak heat indices from 98-105F.

Tuesday - Friday...

As mentioned in the overview, confidence in Debby's track remains
quite low after landfall as the steering flow collapses. Ensemble
means, and an overwhelming majority of individual members, keep
Debby north of us... somewhere between N FL, GA, or the Carolinas,
where an extreme rainfall event may occur. It should be noted,
however, that the official forecast cone for Debby on Day 4 (Wed)
does extend as far south as Volusia County. While the probability of
a track that far south appears low, it is a reminder that we will
need to continue to monitor Debby's progress.

Either way, it seems very likely that (at times breezy) offshore
flow will result and daily chances for showers and storms should
persist. For now, kept rain/storm coverage at 70% on Tue before
dropping to around 60% Wed-Fri. This could change depending on where
Debby goes, and even more key, if modestly drier air aloft can wrap
in here.

The concern will turn back toward high heat and humidity. Highs will
again reach the low to mid 90s. Heat indices from 100-107 are
forecast Tue/Wed before perhaps increasing to 105-110 late in the
work week.

Next Weekend...

The Grand Ensemble members disagree on the upper pattern and how
quickly Debby pushes away from the Southeast. So, confidence remains
lower than usual. However, ensemble means generally indicate
building H5 heights and a ridge axis near the state. Thus, trended
closer to climatological rain/storm chances at this juncture (50-
60%) with temperatures remaining near to just above normal.

&&

.AVIATION...
(12Z TAFs)
Issued at 721 AM EDT Sun Aug 4 2024

A lull in activity but will still see some ISOLD-WDLY
SCT convection through the morning hours. Will use "Vicinity"
wording and TEMPO groups as appropriate. Expect additional
rainbands/squalls to push into the area from the south and west
later today, highest coverage in the afternoon. Some strong cells
are likely with main threats to aviation: lightning strikes,
torrential downpours, localized wind gusts 30-50kts within rain
bands, and an ISOLD tornado cannot be ruled out. SERLY winds will be
breezy/gusty (15-20kts sustained and G25-30kts) for much of the day
and into the evening as TC Debby gains strength and ventures
northward across the ERN Gulf. Expect periods of prevailing
SHRA/TSRA with MVFR CIGs/VSBYs this afternoon.

&&

.MARINE...
Issued at 334 AM EDT Sun Aug 4 2024

Today & Tonight... TS Debby will move through the Gulf of Mexico but
its impacts will be felt over the local Atlantic. Small Craft
Advisory conditions continue as boating conditions quickly become
hazardous. Seas build to 4-7 FT with SE winds 20-25 KT, gusting
occasionally over 30 KT by tonight. Scattered to numerous showers
and storms are forecast. Stronger wind gusts, potentially to gale-
force, are possible in a few of the rain/storm bands. Rough on the
Intracoastal.

Monday-Wednesday... Small Craft Advisory continues through at least
Monday as winds slowly veer SW from 15-25 KT, strongest north of
Sebastian Inlet by the afternoon hours Monday. Winds remain elevated
through midweek, though confidence decreases as the track of Debby
is somewhat uncertain. SW (offshore winds) are forecast to continue,
and a long period of Small Craft Advisory conditions could result
especially offshore. Seas 4-7 FT on Monday (highest north),
decreasing slightly to 2-4 FT nearshore and 3-6 FT offshore by
Wednesday. Scattered showers and storms are forecast, with some
activity offshore-moving and gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  77  88  77 /  90  80  80  60
MCO  90  77  88  78 /  90  80  80  40
MLB  89  77  91  78 /  80  80  70  40
VRB  90  76  92  77 /  80  70  70  30
LEE  89  77  85  78 /  90  80  80  60
SFB  89  77  88  78 /  90  80  80  50
ORL  89  77  87  78 /  90  80  80  50
FPR  89  77  91  77 /  80  70  70  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ044-144.

AM...Small Craft Advisory until 5 PM EDT Monday for AMZ550-552-555-
     570-572-575.

&&

UPDATE...Tollefsen
AVIATION...Watson
Hazardous weather outlook, Aug 4, 11:21 AM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1121 AM EDT Sun Aug 4 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-050300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1121 AM EDT Sun Aug 4 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
As Tropical Storm Debby increases the wind energy over the Florida
Peninsula, there is a Marginal to Slight Risk of a few strong to
severe storms today across East Central Florida. Wind gusts to
tropical storm force will be the primary threat. One or two
tornadoes also cannot be ruled out. Additionally, a Tornado Watch
has been issued for Lake, Seminole, Orange, Osceola, Okeechobee,
and Volusia counties through 8 PM. Ensure you have multiple ways
of receiving weather alerts.

.EXCESSIVE RAINFALL IMPACT...
There is a Slight Risk of excessive rainfall today near and north
of Interstate 4 and a Marginal Risk elsewhere. Repeated rain bands
from Tropical Storm Debby could result in localized flooding,
especially in urban and poorly-drained areas.

.RIP CURRENT AND SURF IMPACT...
A High risk of dangerous, life-threatening rip currents exists today
at all central Florida Atlantic Beaches. This will be accompanied by
a longshore northward-flowing current and breakers increasing to 4-5
feet in the surf zone. Entering the surf is strongly discouraged!
Localized minor beach erosion or scouring may occur at times of high
tide.

.WIND AND SEA IMPACT...
A Small Craft Advisory continues for the local Atlantic waters.
Southeast winds around 25 knots with gusts up to 35 knots and seas
of 4-7 feet are forecast. Boating conditions will remain hazardous
through the period.

Additionally, a Tornado Watch is now in effect through 8 PM across
the nearshore Volusia waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Tropical Storm Debby is forecast to make landfall somewhere near the
Florida Big Bend on Monday, then continue slowly moving
northeastward.

On Monday, numerous showers and storms are forecast. The primary
hazards from storms will be gusty winds of 40 to 50 mph and
occasional lightning. There is also a low chance for a tornado or
two, especially near and north of Interstate 4. Windy conditions are
also expected outside of showers and storms.

Daily chances of mainly afternoon and evening showers and storms
will continue through the rest of the week.

Boating conditions will remain hazardous through early this week as
winds remain elevated. Additionally, there will be at least a
moderate risk of dangerous rip currents at area beaches.

Finally, hot temperatures will make a return. Heat indices up to 107
are forecast through Wednesday before potentially increasing toward
105 to 110 degrees later this work week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Tollefsen

In the hours before

Local storm report, Aug 4, 12:31 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1231 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     Tstm Wnd Gst     2 W Azalea Park         28.55N 81.33W
08/04/2024  M52 MPH          Orange             FL   ASOS

            The ASOS at the Orlando Executive Airport
            measured a wind gust of 52MPH/45KTS from the
            southeast.

&&

ZL
Special weather statement, Aug 4, 12:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1232 PM EDT Sun Aug 4 2024

FLZ058-154-159-164-254-259-264-041700-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Inland Martin FL-Coastal Indian River FL-
Coastal Martin FL-
1232 PM EDT Sun Aug 4 2024

...STRONG THUNDERSTORMS WILL IMPACT ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTH CENTRAL INDIAN RIVER AND MARTIN COUNTIES THROUGH
100 PM EDT...

At 1232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Four Seasons Estates to 6
miles northeast of Indiantown. Movement was northwest at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Jupiter, Fort Pierce, Stuart, and Treasure Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2711 8066 2718 8074 2721 8079 2720 8083
      2741 8098 2767 8049 2695 8015 2696 8061
TIME...MOT...LOC 1632Z 149DEG 48KT 2733 8068 2712 8041

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haley
Local storm report, Aug 4, 12:52 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1252 PM EDT Sun Aug 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     Tstm Wnd Gst     1 SW Orlando Internatio 28.42N 81.33W
08/04/2024  M51 MPH          Orange             FL   ASOS

            The ASOS at the Orlando International
            Airport measured a wind gust of 51MPH/44KTS
            from the east.

&&

ZL
Special weather statement, Aug 4, 12:59 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1259 PM EDT Sun Aug 4 2024

FLZ041-045-046-053-247-547-647-041730-
Osceola FL-Orange FL-Seminole FL-Inland Volusia FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
1259 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE...
SOUTHWESTERN BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA
COUNTIES THROUGH 130 PM EDT...

At 1259 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wedgefield, moving northwest at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Melbourne, Cocoa, Wedgefield, and Avalon Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2845 8137 2875 8099 2843 8082 2841 8082
      2841 8081 2814 8066 2800 8087
TIME...MOT...LOC 1659Z 141DEG 27KT 2838 8104

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haley
Special weather statement, Aug 4, 1:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
105 PM EDT Sun Aug 4 2024

FLZ144-041730-
Southern Lake County FL-
105 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE COUNTY THROUGH
130 PM EDT...

At 105 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Louisa, or near Groveland, moving northwest at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale, and Clermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of brief funnel clouds.
On rare occasions they can briefly touch down, producing wind gusts
over 50 mph. If a funnel cloud is spotted move indoors and report
your sighting to the National Weather Service.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2878 8195 2878 8193 2863 8166 2859 8166
      2858 8165 2857 8166 2851 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1705Z 127DEG 40KT 2847 8183

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Special weather statement, Aug 4, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
113 PM EDT Sun Aug 4 2024

FLZ041-044-041730-
Northern Lake County FL-Inland Volusia FL-
113 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAKE COUNTY THROUGH 130
PM EDT...

At 113 PM EDT, Doppler radar was tracking a strong thunderstorm over
Emeralda, moving northwest at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesburg, Eustis, Lady Lake, Lake Griffin, and Lisbon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2932 8168 2933 8164 2895 8144
      2878 8195
TIME...MOT...LOC 1713Z 150DEG 37KT 2894 8180

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:36 PM EDTSpecial Weather StatementMLBBrevard24 min
Aug 3, 8:42 PM EDTSpecial Marine WarningMLB28 min
Aug 3, 10:40 PM EDTSpecial Weather StatementMLBMartin35 min
Aug 3, 11:00 PM EDTSpecial Weather StatementMLBMartin30 min
Aug 3, 11:03 PM EDTSpecial Marine WarningMLB42 min
Aug 3, 11:24 PM EDTSpecial Weather StatementMLBSaint Lucie36 min
Aug 3, 11:42 PM EDTSpecial Marine WarningMLB63 min
Aug 3, 11:52 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie38 min
Aug 4, 12:27 AM EDTSpecial Weather StatementMLBBrevard48 min
Aug 4, 12:37 AM EDTSpecial Marine WarningMLB53 min
Aug 4, 1:29 AM EDTSpecial Marine WarningMLB61 min
Aug 4, 3:19 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia25 hr
Aug 4, 11:28 AM EDTSpecial Weather StatementMLBOsceola32 min
Aug 4, 11:47 AM EDTSevere Thunderstorm WarningMLBOrange, Osceola28 min
Aug 4, 11:53 AM EDTSpecial Weather StatementMLBMartin37 min
Aug 4, 12:02 PM EDTSpecial Weather StatementMLBIndian River, Orange, Osceola, Seminole28 min
Aug 4, 12:28 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola, Seminole32 min
Aug 4, 12:32 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie28 min
Aug 4, 12:45 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole30 min
Aug 4, 12:59 PM EDTSpecial Weather StatementMLBBrevard31 min
Aug 4, 1:05 PM EDTSpecial Weather StatementMLBLake25 min
Aug 4, 1:18 PM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie42 min
Aug 4, 1:32 PM EDTSpecial Weather StatementMLBSeminole28 min
Aug 4, 1:57 PM EDTSpecial Weather StatementMLBSeminole, Volusia33 min
Aug 4, 1:58 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie47 min
Aug 4, 2:13 PM EDTSpecial Weather StatementMLBBrevard47 min
Aug 4, 2:19 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia11 min
Aug 4, 2:23 PM EDTSpecial Weather StatementMLBOkeechobee52 min
Aug 4, 2:30 PM EDTSpecial Weather StatementMLBVolusia30 min
Aug 4, 2:41 PM EDTSpecial Marine WarningMLB94 min
Aug 4, 2:44 PM EDTSpecial Marine WarningMLB61 min
Aug 4, 2:57 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 4, 3:11 PM EDTSpecial Marine WarningMLB64 min
Aug 4, 3:45 PM EDTSpecial Marine WarningMLB60 min
Aug 4, 3:51 PM EDTSpecial Weather StatementMLBIndian River24 min
Aug 4, 4:19 PM EDTSpecial Weather StatementMLBOsceola26 min
Aug 4, 4:25 PM EDTSpecial Marine WarningMLB65 min
Aug 4, 4:27 PM EDTSpecial Marine WarningMLB63 min
Aug 4, 4:43 PM EDTSpecial Weather StatementMLBBrevard47 min
Aug 4, 4:48 PM EDTSpecial Marine WarningMLB57 min
Aug 4, 4:51 PM EDTSpecial Weather StatementMLBSeminole24 min
Aug 4, 5:07 PM EDTSpecial Marine WarningMLB38 min
Aug 4, 5:31 PM EDTSpecial Marine WarningMLB89 min
Aug 4, 5:41 PM EDTSpecial Weather StatementMLBIndian River, Osceola49 min
Aug 4, 5:47 PM EDTSpecial Marine WarningMLB88 min
Aug 4, 5:50 PM EDTSpecial Marine WarningMLB55 min
Aug 4, 6:12 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 4, 6:23 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie52 min
Aug 4, 6:30 PM EDTSpecial Weather StatementMLBBrevard30 min
Aug 4, 6:34 PM EDTSpecial Weather StatementMLBIndian River26 min
Aug 4, 6:45 PM EDTSpecial Weather StatementMLBBrevard, Seminole45 min
Aug 4, 6:46 PM EDTSpecial Marine WarningMLB119 min
Aug 4, 6:56 PM EDTSpecial Weather StatementMLBIndian River34 min
Aug 4, 7:02 PM EDTSevere Thunderstorm WarningMLBBrevard43 min
Aug 4, 7:08 PM EDTSpecial Weather StatementMLBVolusia37 min
Aug 4, 7:16 PM EDTSpecial Marine WarningMLB59 min
Aug 4, 7:16 PM EDTSpecial Marine WarningMLB59 min
Aug 4, 7:19 PM EDTSpecial Marine WarningMLB56 min
Aug 4, 7:36 PM EDTTornado WarningMLBBrevard24 min
Aug 4, 7:45 PM EDTSpecial Weather StatementMLBBrevard30 min
Aug 4, 7:51 PM EDTSpecial Weather StatementMLBVolusia39 min
Aug 4, 7:57 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia21 min
Aug 4, 7:57 PM EDTSevere Thunderstorm WarningMLBBrevard21 min

Nearby

Special Weather Statements in Florida, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.